Alert archive / New York / Special Weather Statements in 2013

Special Weather Statement, NWS Buffalo, NY

June 29, 2013Livingston County, New York

NWS Buffalo, NY issued this special weather statement at Jun 29, 2013, 8:25 PM EDT for Livingston County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2013, 8:25 PM EDT (00:25 UTC)
Expired
Jun 29, 2013, 9:30 PM EDT
In force
65 min
Issued by
NWS Buffalo, NY

County Livingston County, NY

The radar

The Buffalo radar (KBUF), 101 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WWUS81 KBUF 300025
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
825 PM EDT SAT JUN 29 2013

NYZ013-014-300130-
LIVINGSTON NY-ONTARIO NY-
825 PM EDT SAT JUN 29 2013

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN.  THIS
  STORM WAS LOCATED NEAR DANSVILLE...AND MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL LIFT NORTHEAST ACROSS SOUTHERN LIVINGSTON COUNTY AND 
SOUTHERN ONTARIO COUNTY THROUGH 9:30 PM...POSSIBLY PRODUCING OVER AN 
INCH OF RAIN FOR SITES SUCH AS DANSVILLE...SPRINGWATER AND NAPLES. 

THIS STORM WILL PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED 
FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4260 7792 4280 7762 4278 7725 4276 7726
      4276 7731 4266 7736 4257 7737 4257 7765
      4254 7766 4253 7771 4248 7771 4247 7774

$$
RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 29, 7:47 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 29, 7:47 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
747 PM EDT SAT JUN 29 2013

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE AND A STALLED OUT UPPER LEVEL
DISTURBANCE WILL KEEP UNSETTLED WEATHER GOING THROUGH THE WEEKEND
AND MUCH OF NEXT WEEK. SHOWERS AND A FEW THUNDERSTORMS WILL BE
POSSIBLE EVERY DAY...ALTHOUGH THERE WILL BE RAIN FREE PERIODS AS
WELL. IT WILL REMAIN MUGGY THROUGH NEXT WEEK WITH TEMPERATURES CLOSE
TO SEASONAL AVERAGES.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 23Z...HAVE UPDATED THE FORECAST TO ADJUST POPS AND SKY COVER
BASED ON RECENT RADAR AND SATELLITE TRENDS. REGIONAL RADAR TRENDS
CONTINUE TO SHOW A NARROW BAND OF SHOWERS HOLDING TOGETHER FAIRLY
WELL AS IT LIFTS NORTH ACROSS THE WESTERN SOUTHERN TIER...AND
SUGGEST THAT THIS AREA WILL HOLD TOGETHER BETTER/MAKE IT A BIT
FURTHER NORTH INTO OUR NEXT TIER OF COUNTIES THAN PREVIOUSLY
THOUGHT...SO CONSEQUENTLY HAVE ADJUSTED POPS UPWARD FOR THESE AREAS.
MEANWHILE...MUCH MORE SCATTERED ACTIVITY OVER THE NIAGARA PENINSULA/
SAINT LAWRENCE VALLEY/LEWIS COUNTY CONTINUES TO LARGELY BEHAVE AS
EXPECTED...WITH ONLY MINOR TWEAKS NEEDED IN THESE AREAS.

AS FOR SKY COVER...HAVE HAD TO SIGNIFICANTLY ADJUST THIS DOWNWARD
OVER MOST AREAS NORTH OF THE SOUTHERN TIER FOR THE NEXT FEW HOURS
GIVEN FAIRLY WIDESPREAD LAKE SHADOWING THAT HAS RENDERED SKIES
MOSTLY SUNNY/CLEAR AS OF EARLY THIS EVENING. AFTER SUNSET...EXPECT
SKIES TO TREND BACK TO MOSTLY CLOUDY AGAIN THANKS TO PLENTIFUL
LINGERING LOW LEVEL MOISTURE...AND AS DEBRIS FROM THE SHOWERS OVER
THE SOUTHERN TIER LIFTS NORTHWARD INTO THE REMAINDER OF THE REGION.

OTHERWISE...THE FORECAST REMAINS THE SAME...PORTIONS OF THE MID
AFTERNOON NEAR TERM DISCO FOLLOW BELOW.

TONIGHT THE CLOSED LOW OVER SOUTHERN QUEBEC WILL BEGIN TO OPEN AND
ACCELERATE TO THE NORTHEAST AND AWAY FROM THE REGION. THIS WILL
LEAVE A BROAD TROUGH AXIS TO OUR WEST...FROM QUEBEC INTO THE WESTERN
OHIO VALLEY. WITH THE MAJORITY OF THE LARGE SCALE FORCING FOR ASCENT
RE-ORGANIZING TO OUR WEST...EXPECT A GRADUAL DISSIPATING TREND OF
SHOWERS ACROSS THE SOUTHERN TIER...FINGER LAKES...AND EASTERN LAKE
ONTARIO REGION THROUGH THE MID TO LATE EVENING. THE MAJORITY OF THE
OVERNIGHT PERIOD SHOULD BE MAINLY DRY...ALTHOUGH WITH SUCH ABUNDANT
LOW LEVEL MOISTURE AROUND CANNOT RULE OUT AN ISOLATED SHOWER. BOTH
THE NAM AND CANADIAN GEM ARE SUGGESTING WEAK CONVERGENCE ZONES OVER
LAKES ERIE AND ONTARIO TONIGHT AS WEAK LAND BREEZE CIRCULATIONS
DEVELOP...WHICH MAY PRODUCE A LITTLE BETTER CHANCE OF SCATTERED
SHOWERS OVER THE LAKES. ABUNDANT LOW LEVEL MOISTURE WILL KEEP A GOOD
AMOUNT OF CLOUD COVER OVERNIGHT...AND LOW STRATUS MAY TEND TO
RE-FORM AGAIN LATE TONIGHT ESPECIALLY IN WESTERN NY AS WEAK
NORTHEAST UPSLOPE FLOW BECOMES ESTABLISHED.

TEMPERATURES WILL COOL INTO THE LOWER 60S ON THE LAKE PLAINS WITH
MID TO UPPER 50S IN THE COOLER SOUTHERN TIER VALLEYS AND TUG HILL
REGION. MODEL POINT SOUNDINGS SHOW A STEEP SURFACE BASED INVERSION
DEVELOPING OVERNIGHT...SUGGESTIVE OF FOG POTENTIAL AS THE LOW LEVELS
NEAR SATURATION. PATCHY FOG COULD FORM JUST ABOUT ANYWHERE...WITH
THE MOST WIDESPREAD FOG LIKELY TO BE ACROSS THE SOUTHERN TIER AND
FINGER LAKES.

ON SUNDAY A MID LEVEL CLOSED LOW WILL CONTINUE TO MATURE ACROSS THE
WESTERN OHIO VALLEY...WITH DEEP SOUTHERLY FLOW EAST OF THE CLOSED
LOW ACROSS MUCH OF THE EASTERN QUARTER OF THE NATION. THIS WILL
CONTINUE TO TRANSPORT DEEP MOISTURE NORTHWARD INTO THE AREA WITH
PWAT BEING MAINTAINED AROUND 1.5 INCHES. AN UPPER LEVEL JET WILL
STRENGTHEN AND LIFT NORTH DURING THE DAY...WITH THE FAVORED RIGHT
ENTRANCE REGION APPROACHING BY THE END OF THE DAY AND BRINGING AN
UPSWING IN UPPER LEVEL DIVERGENCE. AT THE SURFACE...BOTH THE NAM AND
CANADIAN GEM DEVELOP NORTHEAST FLOW...WHICH WILL FOCUS THE BEST
CONVERGENCE ALONG A BOUNDARY FROM THE SOUTHERN TIER INTO THE FINGER
LAKES TO CENTRAL NY AND THE TUG HILL REGION. POCKETS OF INSOLATION
COUPLED WITH COOL TEMPERATURES ALOFT WILL PRODUCE MODEST INSTABILITY
AND NO CONVECTIVE INHIBITION. THIS WILL LEAD TO AN UPSWING IN THE
COVERAGE OF SHOWERS AND ISOLATED THUNDERSTORMS BY MIDDAY WITH THE
MOST WIDESPREAD ACTIVITY EXPECTED FROM THE INTERIOR SOUTHERN TIER
INTO THE FINGER LAKES AND CENTRAL NY. A MORE STABLE NORTHEAST FLOW
OVER AND DOWNWIND OF THE LAKES WILL KEEP AREAS CLOSER TO THE
LAKESHORES MUCH DRIER. IN FACT...AT LEAST LIMITED SUNSHINE MAY
DEVELOP IN THE AFTERNOON ALONG THE LAKESHORES SIMILAR TO TODAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
WATER VAPOR IMAGERY DISPLAYS SEVERAL SHORTWAVES THIS AFTERNOON...ONE
NEAR SW WISCONSIN...ANOTHER STREAMING ACROSS THE HIGH PLAINS AND
TOWARDS MISSOURI...AND ANOTHER OVER SOUTHERN SASKATCHEWAN. ALL THESE
SHORTWAVE WILL HELP TO CARVE...POSSIBLY RETROGRADE AND THEN CUT OFF
AN UPPER LEVEL TROUGH OVER THE GREAT LAKES AND MISSISSIPPI VALLEY
THIS TIME PERIOD. WITH A BROAD WESTERN ATLANTIC RIDGE IN PLACE A
SOUTHERLY FLOW OF MOISTURE WILL CONTINUE THROUGH THIS TIME PERIOD.

AT THE SURFACE AN AREA OF LOW PRESSURE WILL BE FOUND OVER THE DEEP
SOUTH WITH AN INVERTED TROUGH EXTENDING NORTHWARD TOWARDS THE MID
ATLANTIC STATES. THIS TROUGH WILL SERVE AS A FOCUSING MECHANISM FOR
SHOWERS AND THUNDERSTORMS...WITH THE BULK OF ACTIVITY DIURNALLY
DRIVEN.

SUNDAY NIGHT SHOWERS AND THUNDERSTORMS WILL DIMINISH THROUGH THE
EVENING HOURS WITH THE LOSS OF DAYTIME HEATING.

THROUGH THE COURSE OF MONDAY THIS SURFACE TROUGH WILL BEGIN TO
EXTEND NORTHWARD WITH A SURGE OF MOISTURE RIDING NORTHWARD.
INSTABILITY INCREASING THROUGH THE AFTERNOON...TOWARDS 1000 TO 1500
J/KG WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS...WITH THE
LIKELY PLACE FOR THESE STORMS ALONG AND SOUTH OF THE AXIS OF THE
INVERTED SURFACE TROUGH. THIS WOULD PLACE LIKELY THUNDERSTORMS FROM
THE SOUTHERN TIER NORTHEASTWARD THROUGH THE GENESEE VALLEY AND INTO
THE SOUTHERN NORTH COUNTRY. NORTH OF THE BOUNDARY SHOWERS...AND
POSSIBLY A THUNDERSTORM THROUGH THE DAY. THIS BOUNDARY WILL SLOWLY
PUSH NORTHWARD AND WITH SURFACE CONVERGENCE OF THE SOUTHERLY FLOW
SOUTH OF THE BOUNDARY AND NORTHEAST FLOW NORTH OF THE
BOUNDARY...SHOWERS AND POSSIBLY A THUNDERSTORMS WILL CONTINUE
THROUGH MONDAY NIGHT...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE
CWA NEAR LAKE ONTARIO.

WINDS ALOFT REMAIN PRETTY LIGHT STILL ON MONDAY AND MONDAY NIGHT.
THE INCREASING MOISTURE FEEDING INTO THE SLOW MOVING STORMS...WHICH
WHEN COMBINED WITH THE SATURATED GROUND FROM RECENT RAINS FLOODING
ISSUES MAY AGAIN BE A CONCERN.

ON TUESDAY THE INVERTED SURFACE TROUGH WILL LINGER ACROSS OUR CWA
WITH A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS. WILL AGAIN
BRING THE HIGHEST POPS ACROSS THE REGION IN THE AFTERNOON AND EARLY
EVENING WHEN INSTABILITY WILL BE GREATEST.

TEMPERATURES THIS TIME PERIOD WILL AVERAGE CLOSE TO NORMAL. HIGHS ON
MONDAY AND TUESDAY WILL BE IN THE 70S WITH OVERNIGHT LOWS IN THE LOW
TO MID 60S. WITH DEW POINTS STILL REMAINING HIGH IN THE LOW 60S
THERE WILL BE THE POSSIBILITY FOR SOME PATCHY FOG EACH NIGHT
ESPECIALLY IN AREAS THAT RECEIVE AFTERNOON OR EVENING SHOWERS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE START OF THIS PERIOD WILL BE UNSETTLED WITH A CONTINUED THREAT
FOR SHOWERS AND THUNDERSTORMS. HOWEVER AS THE WEEK PROGRESSES
TOWARDS THE WEEKEND A POSSIBLE IMPROVEMENT WILL BE SEEN WITH
INCREASING AMOUNTS OF SUNSHINE...THOUGH WE WILL KEEP A CHANCE
FOR SHOWERS AND THUNDERSTORMS.

ON WEDNESDAY...BOTH THE 12Z GFS AND 12Z ECMWF ARE IN GOOD AGREEMENT
WITH A CLOSED LOW OVER THE WESTERN CORN BELT STATES...AND RIDGE OF
HIGH PRESSURE OVER THE WEST AND JUST OFF THE ATLANTIC COASTLINE.
ANOTHER SURGE OF MOISTURE FROM THE GULF OF MEXICO AND BETWEEN THE
CLOSED LOW AND THE RIDGE TO OUR EAST WILL SURGE NORTHWARD AND CROSS
THE NORTHEAST. THIS SURGE OF MOISTURE WILL AGAIN RISE OUR PWATS
UPWARDS TOWARDS 1.75 INCHES OR GREATER. DAYTIME INSTABILITY ON
WEDNESDAY COUPLED WITH THE SURGE IN MOISTURE WILL LEAD TO AN
ENVIRONMENT SUPPORTING SHOWERS AND THUNDERSTORMS.

INSTABILITY ON WEDNESDAY WILL BE FOUND GREATEST OVER INTERIOR
SECTIONS OF WNY AND AGAIN THROUGH THE INTERIOR NORTH COUNTRY. A
LIGHT SOUTHWEST STABILIZING FLOW OFF LAKE ERIE AND ONTARIO MAY KEEP
AREAS IMMEDIATELY DOWNWIND OF BOTH LAKES DRY THROUGH THE AFTERNOON
HOURS...WITH CONVECTION FORMING ALONG LAKE BREEZES THROUGH THE
AFTERNOON HOURS. WITH MOISTURE CONTINUING TO SURGE NORTHWARD THROUGH
THE NIGHT WILL CONTINUE WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. IT WILL BE MUGGY WEDNESDAY NIGHT TOO WITH
DEWPOINTS LIKELY TO REMAIN IN THE MID TO UPPER 60S THROUGH THE
NIGHT.

ON THURSDAY THE CLOSED LOW WILL BEGIN TO SHIFT NORTHEASTWARD AND
BECOME AN OPEN WAVE. THIS WILL VEER THE FLOW ACROSS THE EASTERN
GREAT LAKES SSW WEDNESDAY TO MORE SW ON THURSDAY. THIS SUBTLE SHIFT
MAY ALLOW FOR SOME DRIER AIR TO REACH FAR WNY...THOUGH DEEP MOISTURE
AND PWATS 1.50 TO 1.75 INCHES WILL REMAIN OVER INTERIOR WNY AND INTO
CNY. WILL CONTINUE THE LIKELY POPS FOR THURSDAY ACROSS THE GENESEE
VALLEY AND INTO CNY...WITH THE POSSIBLY DRIER AIR PUSHING EASTWARD
BRING JUST A LOWER CHANCE FOR CONVECTION THURSDAY. WITH THIS SUBTLE
CHANGE IN THE WIND FLOW THURSDAY A SOUTHWEST WIND OFF LAKE
ERIE...AND ONTARIO WILL BE MORE LIKELY...WITH THIS SOUTHWEST FLOW
BRINGING A STABLE AIRMASS INLAND LIMITING THUNDERSTORMS OVER THE
NORTHWESTERN NIAGARA FRONTIER AND NORTHERN JEFFERSON COUNTY.

FRIDAY AND SATURDAY THE OPEN WAVE SHIFTS NORTHEASTWARD AND SLIDES BY
TO OUR NORTH. HOWEVER THE 12Z GFS AND 12Z ECMWF DIFFER ON WHETHER
THE SOUTHERLY FLOW OF DEEP MOISTURE CONTINUES...OR IS FARTHER TO THE
EAST. THE NEW GFS COMING IN SUGGESTS THAT SOUTHERLY FLOW OF WARM
MOIST AIR CONTINUES WITH CONTINUING SHOWERS AND THUNDERSTORMS EACH
DAY. THE ECMWF IS A LITTLE DRIER...WITH THE FLOW MORE
SOUTHWESTERLY...AND A CONFLUENT FLOW OVER THE EASTERN GREAT LAKES
REGION BETWEEN THE NORTHERN JET STREAM AND THE BROAD RIDGE TO OUR
EAST. FOR NOW WILL CONTINUE WITH CONTINUITY...AND THAT BEING A
CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL THE MODELS
BECOME CLEARING ON THE POSITION ON MOISTURE.

THOUGH WE WILL BE UNDER THE INFLUENCES OF THE UPPER LEVEL
TROUGH...AND HAVE A GOOD DEAL OF CLOUDS AROUND TO START THE TIME
PERIOD A SOUTHERLY FLOW OF WARM AIR WILL ALLOW TEMPERATURES THIS
PERIOD TO AVERAGE CLOSE TO NORMAL. THERE MAY BE A SLIGHT
WARMING TREND TOWARDS THE END OF THE PERIOD AS THE TROUGH EXITS AND
HEIGHTS SLOWLY BUILD AND POSSIBLE INCREASING AMOUNTS OF SUNSHINE.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
EARLY THIS EVENING...SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO
LIFT NORTH FROM THE SOUTHERN TIER INTO THE MIDDLE GENESEE VALLEY AND
FINGER LAKES. MEANWHILE...OTHER ISOLATED TO SCATTERED SHOWERS WILL
BE FOUND ACROSS THE UPPER SAINT LAWRENCE VALLEY...AND ALONG A LAKE
BREEZE CONVERGENCE ZONE NORTHEAST OF LAKE ERIE. WHILE THESE COULD
PRODUCE SOME BRIEF LOCALIZED REDUCTIONS TO MVFR IN THE ABOVE
AREAS...FOR THE MOST PART THESE WILL STAY AWAY FROM THE TAF SITES
WHILE ALSO GENERALLY DIMINISHING WITH THE LOSS OF HEATING.
OTHERWISE...EXPECT CONDITIONS TO REMAIN VFR THIS EVENING.

OVERNIGHT...ANY LEFTOVER SHOWERS WILL GENERALLY END WITH FURTHER
NOCTURNAL STABILIZATION...ALTHOUGH SOME VERY ISOLATED ACTIVITY
STILL CANNOT BE TOTALLY RULED OUT GIVEN THE RATHER MOIST NATURE OF
OUR AIRMASS. SPEAKING OF WHICH...ABUNDANT LOW LEVEL MOISTURE WILL
REMAIN IN PLACE...AND THE BOUNDARY LAYER FLOW IS EXPECTED TO
BECOME MORE NORTHEAST LATE TONIGHT AND EARLY SUNDAY. THIS MAY WELL
PROMOTE STRATUS DEVELOPMENT ACROSS WESTERN NY...WITH IFR CIGS
BECOMING MORE LIKELY TOWARD MORNING. PATCHY FOG SHOULD ALSO
DEVELOP...WITH AREAS OF MVFR/IFR VSBY DEVELOPING. THE MOST
WIDESPREAD AND DENSE FOG IS LIKELY TO BE FOUND ACROSS THE HIGHER
TERRAIN OF THE SOUTHERN TIER AND FINGER LAKES.

ONCE WE GET INTO SUNDAY...SHOWERS WILL SLOWLY INCREASE IN COVERAGE
AGAIN WITH INCREASING DAYTIME HEATING AND INSTABILITY...ESPECIALLY
INLAND FROM THE STABILIZING EFFECTS OF THE LAKES. THE BEST COVERAGE
DURING THE AFTERNOON SHOULD BE ACROSS INTERIOR SECTIONS OF THE
SOUTHERN TIER...FINGER LAKES... AND TUG HILL/WESTERN ADIRONDACKS...
WITH LOCALIZED MVFR/IFR POSSIBLE WITHIN ANY HEAVIER SHOWERS.
OTHERWISE...LOW STRATUS WITH AREAS OF IFR CIGS DURING THE MORNING
SHOULD IMPROVE BACK TO VFR BY EARLY TO MID AFTERNOON WITH DAYTIME
HEATING AND MIXING.

OUTLOOK...
MONDAY THROUGH THURSDAY...VFR TO MVFR. SCATTERED TO NUMEROUS SHOWERS
AND ISOLATED THUNDERSTORMS WITH ASSOCIATED MVFR/IFR EACH DAY.

&&

.MARINE...
A TROUGH OF LOW PRESSURE WILL PERSIST ACROSS THE EASTERN GREAT LAKES
THROUGH THE WEEKEND AND MUCH OF NEXT WEEK. WINDS WILL BE LIGHT
THROUGH THE PERIOD WITH RELATIVELY FLAT WAVE ACTION.

&&

.CLIMATE...
THE MONTH OF JUNE HAS BEEN VERY WET ACROSS NEW YORK STATE. OUR
THREE CLIMATE SITES ARE ALL WELL ABOVE NORMAL JUNE RAINFALL...AND
EITHER HAVE...OR ARE NEARING A TOP 10 WETTEST JUNE ON RECORD.
BELOW ARE THE WETTEST JUNE MONTHS ON RECORD FOR BUFFALO...
ROCHESTER AND WATERTOWN. UPDATED TO INCLUDE RAIN FROM FRIDAY JUNE
28TH.

BUFFALO..

1     9.67   1928
2     9.52   1892
3     8.36   1987
4     8.13   2010
5     7.83   1989
6     7.01   2013

ROCHESTER..

1     8.14   1922
2     7.11   1998
3     6.77   1980
..
8     6.25   2009
9     6.06   1905
10    5.94   2010
11    5.82   2013

WATERTOWN..

1     6.22   1982
2     6.06   2010
3     6.01   2013

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/JJR
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...HITCHCOCK/JJR
MARINE...HITCHCOCK
CLIMATE...THOMAS/APFFEL
Hazardous weather outlook, Jun 29, 5:08 AM EDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
508 AM EDT SAT JUN 29 2013

NYZ001>008-010>014-019>021-085-300915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
508 AM EDT SAT JUN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE SLOW MOVING TODAY...WITH
LOCALIZED RAINFALL AMOUNTS OF ABOUT AN INCH POSSIBLE. WHILE THIS
WOULD NOT NORMALLY BE ENOUGH TO CAUSE FLOODING...RAINFALL
YESTERDAY HAS LEFT SOME AREAS PARTICULARLY VULNERABLE TO HEAVY
RAINS. SHOWERS WILL CONTINUE TO BEAR WATCHING...ESPECIALLY IN
AREAS WHICH GOT HEAVY RAINS YESTERDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MOISTURE FOCUSING ALONG A STALLED FRONT WILL RESULT IN SHOWERS
AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS. SOME OF THESE MAY BRING
LOCALLY HEAVY DOWNPOURS...AND CONSIDERING THE RECENT WET
CONDITIONS...SOME LOCATIONS WILL CONTINUE TO BE VULNERABLE TO
FLOODING. HEAVY RAINS ARE EXPECTED TO BE FAIRLY ISOLATED IN
NATURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-300915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
508 AM EDT SAT JUN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Jun 29, 8:24 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
824 PM EDT SAT JUN 29 2013

NYZ013-014-300130-
LIVINGSTON NY-ONTARIO NY-
824 PM EDT SAT JUN 29 2013

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN.  THIS
  STORM WAS LOCATED NEAR DANSVILLE...AND MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL LIFT NORTHEAST ACROSS SOUTHERN LIVINGSTON COUNTY AND
SOUTHERN ONTARIO OCUNTY THROUGH 9:30 PM...POSISBLY PRODUCING OVER AN
INCH OF RAIN FOR SITES SUCH AS DANSVILLE...SPRINGWATER AND NAPLES.

THIS STORM WILL PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4260 7792 4280 7762 4278 7725 4276 7726
      4276 7731 4266 7736 4257 7737 4257 7765
      4254 7766 4253 7771 4248 7771 4247 7774

RSH
Special weather statement, Jun 29, 8:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
825 PM EDT SAT JUN 29 2013

NYZ013-014-300130-
LIVINGSTON NY-ONTARIO NY-
825 PM EDT SAT JUN 29 2013

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN.  THIS
  STORM WAS LOCATED NEAR DANSVILLE...AND MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL LIFT NORTHEAST ACROSS SOUTHERN LIVINGSTON COUNTY AND
SOUTHERN ONTARIO COUNTY THROUGH 9:30 PM...POSSIBLY PRODUCING OVER AN
INCH OF RAIN FOR SITES SUCH AS DANSVILLE...SPRINGWATER AND NAPLES.

THIS STORM WILL PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4260 7792 4280 7762 4278 7725 4276 7726
      4276 7731 4266 7736 4257 7737 4257 7765
      4254 7766 4253 7771 4248 7771 4247 7774

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:24 PM EDTSpecial Weather StatementBUFLivingston66 min
Jun 30, 5:30 AM EDTDense Fog AdvisoryBUFAllegany, Cattaraugus, Chautauqua4 hr
Jun 30, 4:43 PM EDTSpecial Weather StatementBUFCattaraugus47 min

Nearby

Special Weather Statements in New York, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.